MAUDE Adverse Event Report: CARDINAL HEALTH 10FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH 10FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721055E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Dyspnea (1816); Vomiting (2144)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported a burst tube.The tube was inserted on (b)(6) 2024.Additional information received on june 21, 2024, stated that the burst occurred near the 50cm marker on the tube, closer to the purple y port end.There were no pieces left in the patient, it appeared to have just ruptured but the entire tube was intact.The patient had respiratory distress, required suctioning (both orally and deep), vomited, and required oxygen by nasal canula.The patient did not require additional medical intervention to remove the tube, the tape securing the tube was removed and the tube was removed without issue.At this point the patient has recovered, a new tube was inserted, and ng feeds restarted.The patient required oxygen for approximately 48 hours.
 
Additional Manufacturer Narrative
The device history record (dhr) review could not be performed because the lot number was not available.One sample was received for evaluation.The sample had a kind of coiled balloon near the number 50 of the tube.The damaged tube defect was confirmed.A walk through of the process was performed at the manufacturing site.All process and controls were found properly followed.The instructions for use (ifu) provides information on care of the feeding tube.The root cause could not be determined with the available information.Based on the assessment, no further actions are being pursued.This complaint will be used for tracking and trending purposes.

Brand Name
10FR X 55 ENTRIFLEX W/STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key19643307
Report Number1423537-2024-00055
Device Sequence Number15386988
Product Code KNT
UDI-Device Identifier10884521582989
UDI-Public10884521582989
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8884721055E
Device Catalogue Number8884721055E
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown